Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
177 Doctors are Online

Green discoloration on tongue, smoking, infections, use of mouthwash with iodine, drugs

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3385 Questions
XXXXXXX tongue for 30+ days. Darkest in am. Allergy doctor and primary doctor cannot determine cause. Can you?
Posted Thu, 19 Apr 2012 in Ear, Nose and Throat Problems
Answered by Dr. Raju A.T 21 hours later

Thanks for your query ,

The most possible causes for a greenish discoloration of the tongue are Smoking, Tongue Infections and too much use of mouth washes with chlorhexidine / Iodine.

I hope your doctors would have rule out the infection.

It is also said that people who use weed frequently and illicit drug abuse can also have greenish discoloration of tongue.

I could be able to come to a most probable diagnosis , if you can provide some more infromation like :

1) Do you have sorethroat or dental caries ?

2) Is there any history of recent intake any antibiotics or any other drugs ?

3) Do you smoke or consume alchol ?

4) Did you have fever at the onset of the discoloration , Is it still prevailing ?

Will be waiting for the your information

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor